Alert archive / California / Wind Advisories in 2009
Wind Advisory 5, NWS Sacramento, CA
NWS Sacramento, CA issued this wind advisory at Feb 23, 2009, 9:44 AM PST. It took effect at Feb 23, 2009, 10:00 AM PST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Feb 23, 2009, 9:44 AM PST (17:44 UTC)
- In effect from
- Feb 23, 2009, 10:00 AM PST
- Expired
- Feb 24, 2009, 4:00 AM PST
- In force
- 18 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSTO 231744 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 944 AM PST MON FEB 23 2009 ...STRONG SOUTHERLY WINDS OVER PORTIONS OF THE SACRAMENTO VALLEY TODAY... .SOUTHERLY WINDS SUSTAINED AT 25 MPH WITH GUSTS TO AROUND 40 MPH WILL OCCUR OVER PORTIONS OF THE SACRAMENTO VALLEY TODAY. THE WINDS WILL OCCUR AHEAD OF A COLD FRONT THAT WILL BE MOVING INLAND AND ACROSS THE AREA TODAY. CAZ015-016-240200- /O.NEW.KSTO.WI.Y.0005.090223T1800Z-090224T0200Z/ NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY- 944 AM PST MON FEB 23 2009 ...WIND ADVISORY IN EFFECT UNTIL 6 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND ADVISORY...FOR THE CENTRAL AND NORTHERN SACRAMENTO VALLEY...WHICH IS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON. SOUTHERLY WINDS SUSTAINED AT 25 MPH WITH LOCAL GUSTS TO AROUND 40 MPH WILL OCCUR AHEAD OF A COLD FRONT TODAY. WINDS ARE EXPECTED TO DECREASE THIS EVENING. THE WINDS WILL BE ACCOMPANIED BY PERIODS OF RAIN OR SHOWERS. THE STRONG WINDS WILL OCCUR ALONG INTERSTATE 5...FROM NORTH OF WILLIAMS TO RED BLUFF AND REDDING...AND ALSO ALONG HIGHWAYS 65...70 AND 99 INCLUDING CHICO AND BEALE AIR FORCE BASE. A WIND ADVISORY MEANS THAT WINDS OF 25 MPH WITH GUSTS TO AROUND 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JHM
4 follow-up statements
000 WWUS76 KSTO 232314 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 314 PM PST MON FEB 23 2009 ...STRONG SOUTHERLY WINDS WILL CONTINUE THROUGH TONIGHT... .A STRONG COLD FRONT WILL CONTINUE GUSTY SOUTH WINDS IN THE NORTHERN AND CENTRAL SACRAMENTO VALLEY THROUGH THIS EVENING. STRONG WINDS WILL ALSO CONTINUE IN THE SHASTA COUNTY FOOTHILLS...MOUNTAINS AND BURNEY BASIN UNTIL AROUND 10 PM TONIGHT. WIND GUSTS UP TO 40 MPH ARE EXPECTED IN THE VALLEYS...WITH GUSTS UP TO 60 MPH IN THE MOUNTAINS AND FOOTHILLS. WINDS WILL DECREASE TONIGHT AS THE COLD FRONT SHIFTS EAST OF NORTHERN CALIFORNIA. CAZ013-014-240200- /O.EXB.KSTO.WI.Y.0005.000000T0000Z-090224T0600Z/ SHASTA LAKE AREA / NORTHERN SHASTA COUNTY- BURNEY BASIN / EASTERN SHASTA COUNTY- 314 PM PST MON FEB 23 2009 ...WIND ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. SOUTHERLY WINDS OF 25 TO 45 MPH WILL CONTINUE INTO TONIGHT. GUSTS AS HIGH AS 60 MPH REMAIN POSSIBLE NEAR RIDGES AND EXPOSED AREAS. THE STRONG WINDS MAY COMBINE WITH PERIODS OF RAINFALL TO MAKE TRAVEL HAZARDOUS INTO TONIGHT. WINDS WILL DECREASE AFTER 10 PM BUT REMAIN LOCALLY GUSTY THROUGH THE NIGHT. STRONG WINDS CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ015-016-240200- /O.CON.KSTO.WI.Y.0005.000000T0000Z-090224T0200Z/ NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY- 314 PM PST MON FEB 23 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON. SOUTHERLY WINDS OF 20 TO 30 MPH...WITH GUSTS UP TO 40 MPH WILL CONTINUE UNTIL AROUND 6 PM THIS EVENING. THESE WINDS WILL COMBINE WITH PERIODS OF RAIN TO MAKE TRAVEL HAZARDOUS INTO THIS EVENING. STRONG WINDS WILL CONTINUE ALONG INTERSTATE 5...FROM NORTH OF WILLIAMS TO RED BLUFF AND REDDING...AND ALSO ALONG HIGHWAYS 65... 70 AND 99 INCLUDING CHICO AND BEALE AIR FORCE BASE. A WIND ADVISORY MEANS THAT WIND GUSTS TO AROUND 40 MPH ARE EXPECTED. GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ SG
000 WWUS76 KSTO 240130 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 530 PM PST MON FEB 23 2009 ...STRONG SOUTHERLY WINDS WILL CONTINUE THROUGH TONIGHT... .A STRONG COLD FRONT WILL CONTINUE GUSTY SOUTH WINDS IN THE NORTHERN AND CENTRAL SACRAMENTO VALLEY THROUGH TONIGHT. STRONG WINDS WILL ALSO CONTINUE IN THE SHASTA COUNTY FOOTHILLS... MOUNTAINS AND BURNEY BASIN UNTIL AROUND 10 PM. WIND GUSTS UP TO 40 MPH ARE EXPECTED IN THE VALLEYS...WITH GUSTS UP TO 60 MPH IN THE MOUNTAINS AND FOOTHILLS. WINDS WILL DECREASE TONIGHT AS THE COLD FRONT SHIFTS EAST OF NORTHERN CALIFORNIA. CAZ015-016-240600- /O.EXT.KSTO.WI.Y.0005.000000T0000Z-090224T0600Z/ NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY- 530 PM PST MON FEB 23 2009 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM PST THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 PM PST THIS EVENING. SOUTHERLY WINDS OF 20 TO 30 MPH...WITH GUSTS UP TO 40 MPH WILL CONTINUE UNTIL AROUND 10 PM TONIGHT. THESE WINDS WILL COMBINE WITH PERIODS OF RAIN TO MAKE TRAVEL HAZARDOUS INTO TONIGHT. STRONG WINDS WILL CONTINUE ALONG INTERSTATE 5...FROM NORTH OF WILLIAMS TO RED BLUFF AND REDDING...AND ALSO ALONG HIGHWAYS 65... 70 AND 99 INCLUDING CHICO AND BEALE AIR FORCE BASE. A WIND ADVISORY MEANS THAT WIND GUSTS TO AROUND 40 MPH ARE EXPECTED. GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ013-014-240600- /O.CON.KSTO.WI.Y.0005.000000T0000Z-090224T0600Z/ SHASTA LAKE AREA / NORTHERN SHASTA COUNTY- BURNEY BASIN / EASTERN SHASTA COUNTY- 530 PM PST MON FEB 23 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. SOUTHERLY WINDS OF 25 TO 45 MPH WILL CONTINUE INTO TONIGHT. GUSTS AS HIGH AS 60 MPH REMAIN POSSIBLE NEAR RIDGES AND EXPOSED AREAS. THE STRONG WINDS MAY COMBINE WITH PERIODS OF RAINFALL TO MAKE TRAVEL HAZARDOUS INTO TONIGHT. WINDS WILL DECREASE AFTER 10 PM BUT REMAIN LOCALLY GUSTY THROUGH THE NIGHT. STRONG WINDS CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ SG
000 WWUS76 KSTO 240538 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 938 PM PST MON FEB 23 2009 CAZ015-016-240645- /O.CAN.KSTO.WI.Y.0005.000000T0000Z-090224T0600Z/ NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY- 938 PM PST MON FEB 23 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DECREASED ACROSS THE REGION TO 15 TO 25 MPH. LOCAL GUSTS TO 35 MPH WILL REMAIN POSSIBLE FOR THE NEXT HOUR OR SO...HOWEVER THE WIND ADVISORY HAS BEEN CANCELLED. $$ CAZ013-014-241200- /O.EXT.KSTO.WI.Y.0005.000000T0000Z-090224T1200Z/ SHASTA LAKE AREA / NORTHERN SHASTA COUNTY- BURNEY BASIN / EASTERN SHASTA COUNTY- 938 PM PST MON FEB 23 2009 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM PST TUESDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 AM PST TUESDAY. STRONG SOUTH TO SOUTHEAST WIND GUSTS IN EXCESS OF 50 MPH REMAIN POSSIBLE IN THE FOOTHILLS ABOVE 1000 FEET AND FOR THE BURNEY BASIN OVERNIGHT. WINDS WILL BE ESPECIALLY GUSTY OVER EXPOSED RIDGES AND ELEVATED TERRAIN. WINDS WILL DECREASE LATER TONIGHT AS A COLD FRONT SHIFTS EAST OF THE AREA. STRONG WINDS CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ SG
000 WWUS76 KSTO 241142 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 342 AM PST TUE FEB 24 2009 CAZ013-014-241245- /O.EXP.KSTO.WI.Y.0005.000000T0000Z-090224T1200Z/ SHASTA LAKE AREA / NORTHERN SHASTA COUNTY- BURNEY BASIN / EASTERN SHASTA COUNTY- 342 AM PST TUE FEB 24 2009 ...WIND ADVISORY WILL EXPIRE AT 4 AM PST EARLY THIS MORNING... THE WIND ADVISORY WILL EXPIRE AT 4 AM PST THIS MORNING FOR SHASTA COUNTY. SOUTHWESTERLY WINDS HAVE DECREASED OVERNIGHT BUT LOCAL GUSTS TO AROUND 35 MPH ARE STILL POSSIBLE THIS MORNING IN EASTERN SHASTA COUNTY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Feb 23, 3:30 AM PST, 6 hours 14 minutes earlier.
Area forecast discussion, Feb 23, 3:30 AM PST, 6 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 330 AM PST SUN FEB 23 2009 .DISCUSSION... UPPER LEVEL LOW PRESSURE SYSTEM NEAR 42N AND 133W THIS MORNING IS APPROACHING THE WEST COAST AND THE MOISTURE PLUME IS GRADUALLY SINKING SOUTH. THE MOISTURE PLUME WITH THE SUBTROPICAL JET WILL MOVE TO THE SOUTHEAST OF NORTHERN CALIFORNIA TODAY. ANOTHER JET WILL MOVE INLAND NEAR THE ORCA BORDER AS THE UPPER LEVEL LOW MOVES TO THE PACIFIC NORTHWEST COAST THIS AFTERNOON AND TONIGHT. THIS WILL CONTINUE TO BRING PERIODS OF PRECIPITATION TO THE AREA INTO TONIGHT. ALTHOUGH THE BEST DYNAMICS WITH THIS SYSTEM WILL MAINLY BE NORTH OF INTERSTATE 80 SO EXPECT PRECIPITATION TO TAPER OFF IN THE SOUTH MONDAY NIGHT. ALTHOUGH THE PRECIPITATION WILL CONTINUE IN THE SIERRA DUE TO OROGRAPHICS WITH SOUTHWESTERLY WINDS AT 700 MB INTO TUESDAY MORNING. SNOW LEVELS ARE GENERALLY AROUND 5500 TO 6500 FEET TODAY...EXCEPT LOCALLY LOWER SNOW LEVELS ARE POSSIBLE THIS MORNING IN COLDER MOUNTAIN VALLEYS LIKE CHESTER. THE SNOW LEVELS WILL LOWER OVERNIGHT TONIGHT TO AROUND 4500 TO 5500 FEET WITH A LITTLE COOLER AIR MASS MOVING INTO THE AREA. GUSTY SOUTHERLY WINDS UP TO 50 MPH ARE POSSIBLE OVER THE RIDGES AND UP TO 35 MPH IN THE VALLEY INTO THIS EVENING WITH THE JET NEAR THE AREA. LINGERING SHOWERS...MAINLY OVER THE MOUNTAINS ARE EXPECTED TO BECOME MORE SCATTERED DURING THE DAY ON TUESDAY. ANOTHER LOW PRESSURE SYSTEM DROPS DOWN OFF THE COAST OF WASHINGTON ON WEDNESDAY WITH ZONAL FLOW OVER NORTHERN CALIFORNIA. THIS WILL CONTINUE THE CHANCE OF SHOWERS...MAINLY OVER THE NORTHERN PORTION OF THE AREA. .EXTENDED DISCUSSION (THURSDAY THROUGH SUNDAY)... EXTENDED MODELS CONTINUE TO STRUGGLE WITH DETAILS AND MODEL TO MODEL/RUN TO RUN CONSISTENCY ALTHOUGH AT LEAST AGREE THAT MOST OF EXTENDED PERIOD WILL CONTINUE UNSTABLE AND DAMP. MODELS ALL DROP LOW OUT OF WESTERN CANADA AND INTO NORTHEASTERN PACIFIC EARLY THURSDAY THEN AS HAS BEEN THE CASE THE LAST FEW DAYS...QUICKLY DIVERGE AFTER THAT. LATEST 00Z ECMWF RUN WANTS TO MOVE LOW INLAND MORE QUICKLY THAN PREVIOUS RUN WHICH LINGERED IT OFF THE COAST ON THURSDAY LIKE CURRENT RUNS OF GFS AND CANADIAN MODELS. ALL MODELS WOULD PULL SUBTROPICAL MOISTURE NORTHWARD INTO NORCAL FOR FAIRLY WIDESPREAD PRECIP COVERAGE BUT MORE PROGRESSIVE MOVEMENT OF LATEST ECMWF WOULD BRING A COLDER MORE DYNAMIC SOLUTION AND HEAVIER PRECIP. 00Z ECMWF AND 18Z GFS MIGHT HAVE BROUGHT A BRIEF BREAK IN PRECIP WITH BOTH MODELS MOVING OFFSHORE LOW QUICKLY INLAND AND BRINGING BRIEF RIDGING. LATEST GFS AND 12Z ECMWF HAVE KEPT A WETTER SOLUTION BY LINGERING LOW OFFSHORE AND CONTINUING TO PUMP SUBTROPICAL MOISTURE INTO NORTHERN CALIFORNIA. HAVE GONE WITH CONTINUED CHANCE POPS FOR FRIDAY TO ACCOUNT FOR EXTREME UNCERTAINTY AND SPLIT DIFFERENCE IN MODELS FOR SNOW LEVELS. MODELS ACTUALLY COME MORE IN LINE BY THE WEEKEND WITH GENERAL AGREEMENT IN BRINGING COLD PACIFIC LOW OFF THE PACIFIC NORTHWEST COAST BY SATURDAY AFTERNOON. BOTH MODELS HINT AT ANOTHER SUBTROPICAL MOISTURE TAP FOR WET WEATHER PATTERN NEXT WEEKEND BUT ECMWF DIGS UPPER LOW FARTHER SOUTHWARD FOR A COLDER SOLUTION. AGAIN WENT WITH AVERAGING APPROACH FOR SNOW LEVELS UNTIL EXTENDED MODELS CAN COME MORE IN LINE WITH EACH OTHER. .AVIATION... UPPER LOW OFF NORCAL COAST CONTINUES TO PULL MOIST SUBTROPICAL AIR OVER STATE FOR MVFR TO IFR CONDITIONS IN RAIN AND CIGS OVER INTERIOR NORTHERN CALIFORNIA VALLEY AND IFR/LIFR OMTNS. ISOLATED THUNDERSTORMS POSSIBLE IN THE VALLEY THIS AFTERNOON. SNOW LEVELS 5000 FEET NORTHERN MOUNTAINS TO 6000 FEET WEST SLOPES OF THE SIERRA LOWERING TO 4500 TO 5500 FEET BY TUESDAY MORNING.IMPROVING CONDITIONS TUESDAY AFTERNOON AS UPPER LOW SHIFTS INTO PACIFIC NORTHWEST WITH DRYING IN THE VALLEY AND ISOLD SHOWERS OVER THE MOUNTAINS TUESDAY. SOUTHERLY WINDS CONTINUING WITH GUSTS TO 30 MPH OMTNS AND IN THE NORTHERN SACRAMENTO VALLEY. && .STO WATCHES/WARNINGS/ADVISORIES... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY ABOVE 6500 FEET FROM LASSEN PARK AND WESTERN PLUMAS COUNTY THROUGH THE WESTERN SLOPES OF THE SIERRA NEVADA MOUNTAINS. &&
Hazardous weather outlook, Feb 23, 7:00 AM PST, 2 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SACRAMENTO CA 700 AM PST MON FEB 23 2009 CAZ013>019-063-064-066>069-241500- SHASTA LAKE AREA/NORTHERN SHASTA COUNTY- BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY- CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES- CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE- EAST FOOTHILLS/NORTH SACRAMENTO VALLEY- WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA- 700 AM PST MON FEB 23 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA. .DAY ONE...TODAY PERIODS OF RAIN AND SNOW ARE EXPECTED TODAY. SNOW LEVELS ARE GENERALLY 5500 TO 6500 FEET. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS IN THE NORTHERN AND CENTRAL SACRAMENTO VALLEY THIS AFTERNOON. * WINTER STORM WARNING.......SEE WWUS46 KSTO - WSWSTO FOR DETAILS * .DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY UNSETTLED WEATHER PATTERN WITH PERIODS OF PRECIPITATION ARE EXPECTED TO CONTINUE THROUGH THE WEEK...BUT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT (LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO
Nearby
Wind Advisories in California, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.